Alert archive / Georgia / Dense Fog Advisories in 2021
Dense Fog Advisory 5, NWS Atlanta, GA
NWS Atlanta, GA issued this dense fog advisory at Feb 9, 2021, 10:45 PM EST for 75 counties in Georgia. It took effect at Feb 9, 2021, 11:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2021, 10:45 PM EST (03:45 UTC)
- In effect from
- Feb 9, 2021, 11:00 PM EST
- Expired
- Feb 10, 2021, 11:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Atlanta, GA
All 75 counties
Baldwin County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Chattahoochee County, GA, Cherokee County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fayette County, GA, Floyd County, GA, Fulton County, GA, Glascock County, GA, Greene County, GA, Gwinnett County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Macon County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Upson County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 63 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
799 WWUS72 KFFC 100345 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 1045 PM EST Tue Feb 9 2021 GAZ069-078>083-089>096-102>109-101600- /O.NEW.KFFC.FG.Y.0005.210210T0400Z-210210T1600Z/ Upson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-Muscogee- Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-Stewart- Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge- Including the cities of Macon, Columbus, Warner Robins, Lumpkin, Americus, and Cordele 1045 PM EST Tue Feb 9 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM EST WEDNESDAY... * WHAT...Visibility of a quarter-mile or less. * WHERE...Portions of central and west central Georgia. * WHEN...Until 11 AM EST Wednesday. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
2 follow-up statements
154 WWUS72 KFFC 100928 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 428 AM EST Wed Feb 10 2021 GAZ019>021-030>035-037>039-041>062-066>068-070>076-084>086-097- 098-110>113-101600- /O.EXA.KFFC.FG.Y.0005.000000T0000Z-210210T1600Z/ Floyd-Bartow-Cherokee-Polk-Paulding-Cobb-North Fulton-Gwinnett- Barrow-Oconee-Oglethorpe-Wilkes-Haralson-Carroll-Douglas- South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene- Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts- Jasper-Putnam-Hancock-Warren-Troup-Meriwether-Pike-Lamar-Monroe- Jones-Baldwin-Washington-Glascock-Jefferson-Wilkinson-Johnson- Emanuel-Laurens-Treutlen-Telfair-Wheeler-Montgomery-Toombs- Including the cities of Rome, Cartersville, Marietta, Atlanta, Lawrenceville, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Swainsboro, Dublin, and Vidalia 428 AM EST Wed Feb 10 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Portions of central, east central, north central, northeast, northwest, southeast and west central Georgia. * WHEN...Until 11 AM EST Wednesday. * IMPACTS...Hazardous driving conditions due to low visibility. * ADDITIONAL DETAILS...Widespread dense fog is likely this morning during rush hour. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ GAZ069-078>083-089>096-102>109-101600- /O.CON.KFFC.FG.Y.0005.000000T0000Z-210210T1600Z/ Upson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-Muscogee- Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-Stewart- Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge- Including the cities of Macon, Columbus, Warner Robins, Lumpkin, Americus, and Cordele 428 AM EST Wed Feb 10 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...Visibility of a quarter-mile or less. * WHERE...Portions of central and west central Georgia. * WHEN...Until 11 AM EST Wednesday. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
765 WWUS72 KFFC 101542 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 1042 AM EST Wed Feb 10 2021 GAZ019>021-030>035-037>039-041>062-066>076-078>086-089>098- 102>113-101645- /O.EXP.KFFC.FG.Y.0005.000000T0000Z-210210T1600Z/ Floyd-Bartow-Cherokee-Polk-Paulding-Cobb-North Fulton-Gwinnett- Barrow-Oconee-Oglethorpe-Wilkes-Haralson-Carroll-Douglas- South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene- Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts- Jasper-Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar- Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-Harris-Talbot- Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel-Muscogee- Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-Laurens- Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge- Telfair-Wheeler-Montgomery-Toombs- Including the cities of Rome, Cartersville, Marietta, Atlanta, Lawrenceville, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 1042 AM EST Wed Feb 10 2021 ...DENSE FOG ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING... Areas of early morning dense fog have continued to diminish. Any lingering areas of fog will soon dissipate, and visibilities will continue to improve. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this dense fog advisory went out at Feb 9, 7:02 PM EST, 3 hours 43 minutes earlier.
Area forecast discussion, Feb 9, 7:02 PM EST, 3 hours 43 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 702 PM EST Tue Feb 9 2021 .UPDATE... Updated for the 00Z Aviation Discussion. && .PREV DISCUSSION... /Issued 257 PM EST Tue Feb 9 2021/ SHORT TERM /Tonight through Wednesday Night/... Main concern in the short term period is likelihood and coverage of dense fog late tonight. Active zonal flow pattern this period with ill-defined stationary front over south GA expected to lift north Wed and Wed night in response to SW flow developing. With clear skies aloft and shallow moist layer in low-levels in between to nearby sfc fronts, typically we see fog or dense fog in this pattern. Statistical guidance indicating dense fog as well. Have adjusted forecast to account for high confidence in at least 1-3SM in fog. Fog should lift after 10 AM but lingering low clouds indicated by models. Any rain would be drizzle or very light rain with slightly higher chances (20-25%) over middle GA. Better chance for heavy rain and convection will be after Wed night as front arrives. Until then, should be mild with above normal temps and moisture. SNELSON LONG TERM /Thursday through Tuesday/... Overall, no big changes in the general themes through the extended forecast period. Operational output from the medium-range models continues to show a persistent, primarily zonal to southwesterly, upper flow pattern across the region through the period. This continues to keep the bulk of the coldest air west/northwest of the state. However, it is still looking like we will see temperatures trending back to at, or a bit below, seasonal normals by the end of the week and into early next week. Start of the period still looking warm and wet. QPF amounts across the northern third of the area, although not necessarily extreme, may be sufficient for some minor flooding potential. With the trend back to cooler temperatures later in the forecast, we will need to keep a close eye on some potential for wintry weather across north Georgia for the upcoming weekend and early next week, but confidence continues to be low for now. 20 && .AVIATION... 00Z Update... VFR conditions are in place across much of north Georgia, including the metro ATL sites and AHN. Meanwhile, IFR/MVFR ceilings remain in central Georgia at CSG/MCN. There is a favorable setup for LIFR stratus and fog overnight, especially after 06Z and continuing until improving to MVFR between 14-16Z Wednesday. Winds are expected to be light through the period, at mainly 5 kts or less, starting at NW this evening and shifting to NE after 13-14Z Wednesday morning. //ATL Confidence...00Z Update... Medium confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 44 62 50 63 / 5 20 20 80 Atlanta 45 62 51 65 / 10 20 30 70 Blairsville 40 60 46 56 / 5 10 40 90 Cartersville 42 64 49 63 / 5 10 40 80 Columbus 53 68 57 71 / 20 30 30 50 Gainesville 43 61 49 59 / 5 10 30 80 Macon 52 68 55 73 / 20 40 30 40 Rome 43 67 51 63 / 5 10 40 90 Peachtree City 47 64 52 69 / 10 20 30 70 Vidalia 56 67 58 74 / 20 60 40 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SNELSON LONG TERM....20 AVIATION...King
Hazardous weather outlook, Feb 9, 9:17 PM EST, 1 hour 28 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 917 PM EST Tue Feb 9 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-110230- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 917 PM EST Tue Feb 9 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... There is a chance of thunderstorms across the area Wednesday into Friday. There is some potential for wintry precipitation in north Georgia for the weekend, mainly Saturday night into Sunday. Uncertainty remains high with this event so please monitor for likely changes in future updates. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
Nearby
Dense Fog Advisories in Georgia, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.